Alert archive / Nevada / Special Weather Statements in 2012
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 14, 2012, 2:13 PM PDT for Eureka County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 2:13 PM PDT (21:13 UTC)
- Expired
- Jul 14, 2012, 2:45 PM PDT
- In force
- 32 min
- Issued by
- NWS Elko, NV
County Eureka County, NV
The radar
The Elko radar (KLRX), 102 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
165 WWUS85 KLKN 142113 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT SAT JUL 14 2012 NVZ035-037-038-142145- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-SOUTHWEST ELKO COUNTY NV-WHITE PINE COUNTY NV- 213 PM PDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EUREKA...EXTREME NORTHWESTERN WHITE PINE AND EXTREME SOUTHERN ELKO COUNTIES UNTIL 245 PM PDT... AT 210 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES NORTHEAST OF GARDEN PASS...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN EUREKA COUNTY... RURAL SOUTHERN ELKO COUNTY ALONG STATE ROUTE 288... && LAT...LON 4026 11587 4007 11570 3999 11596 4008 11608 TIME...MOT...LOC 2112Z 236DEG 8KT 4007 11597 $$ DD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:19 AM PDT, 10 hours 54 minutes earlier.
Area forecast discussion, Jul 14, 3:19 AM PDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 319 AM PDT SAT JUL 14 2012 .SYNOPSIS...MONSOON MOISTURE CONTINUES TO MOVE INTO THE STATE BRINGING SHOWERS AND THUNDERSTORMS TO MOST OF THE GREAT BASIN THROUGH EARLY NEXT WEEK. HEAVY RAINS MAY CAUSE SOME FLOODING ISSUES FOR EAST CENTRAL NEVADA THIS WEEKEND. && .SHORT TERM...TODAY THROUGH SUNDAY. RADAR INDICATES MOST SHOWER ACTIVITY IS CURRENTLY OVER EASTERN NEVADA. MOST NOTABLE CONVECTION DEVELOPED LAST EVENING ACROSS LINCOLN COUNTY AND SHOWED SOME THUNDERSTORM TRAINING OVER THE SOUTHERN PORTION OF THE EGAN MOUNTAIN RANGE EXTENDING SEVERAL MILES INTO WHITE PINE COUNTY. BUT THE TENDENCY IS A SLOW EASTERLY MOVEMENT...MINIMIZING FLASH FLOODING CONCERNS THIS MORNING AS ISOLATED THUNDERSTORMS CONTINUE TO MOVE EAST OF ELY. THE FLASH FLOOD WATCH CONTINUES THROUGH PART OF THIS EVENING. AN AREA OF SHOWERS SHOWED ENHANCEMENT EAST OF THE RUBY MOUNTAINS THAT SUBSEQUENTLY MOVED NORTH THROUGH THE WELLS AREA HOWEVER STAYED WEST OF THE 20 MILE FIRE NW OF MONTELLO. GROUND TRUTH AT RUBY VALLEY RAWS SITE INDICATED LESS THAN 0.10 INCHES OF PRECIPITATION. OTHERWISE...THE MONSOON PUSH WILL BE SIGNIFICANT TODAY THROUGH SUNDAY HOWEVER MOISTURE IS FINDING IT DIFFICULT TO PUSH INTO NORTHERN NEVADA FOR THE MOST PART. TEMPERATURES WILL GENERALLY BE IN THE 70S AND LOWER 80S WITH EXCEPTION OF HUMBOLDT COUNTY WHERE ITS DRIER WITH FEWER CLOUDS...TEMPERATURES THERE COULD STILL REACH 90 DEGREES. THERE IS FLASH FLOOD POTENTIAL THROUGH MID EVENING. INSTABILITY SHOULD CAUSE A RIPE ENVIRONMENT FOR A RESTART OF THUNDERSTORM ACTIVITY ON SUNDAY...PERHAPS MORE BREAKS OF SUNSHINE TO GET THINGS GOING. AN INCOMING SHORTWAVE TROUGH WILL HELP KEEP TS DEVELOPMENT FROM MOVING FURTHER WEST...SO LOOKING LIKE THE SAME LOCATIONS AS TODAY...EMPHASIS ON EAST CENTRAL NEVADA. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. TROUGH TO OUR NORTHWEST WILL DIG AND SHIFT ENOUGH TO FORCE WINDS ALOFT TO BECOME MORE SOUTHWESTERLY THAN SOUTHERLY DURING THE BEGINNING OF THE LONG TERM PERIOD...WHICH WILL START TO PUSH THE MONSOON MOISTURE OUT OF THE AREA. WHILE THIS PROCESS WILL START AS EARLY AS MONDAY...MOISTURE WON'T BE COMPLETELY SCOURED OUT UNTIL WEDNESDAY. TROUGH WILL THEN WEAKEN AND LIFT OUT BY FRIDAY ALLOWING WINDS TO SHIFT BACK TO THE SOUTH ALOFT AND BRING SOME MORE MONSOON MOISTURE BACK TO THE REGION. HIGHS WILL START OUT NEAR NORMAL EARLY IN THE LONG TERM BUT THEN RISE AGAIN LATER IN THE WEAK. RCM && .AVIATION...VFR CIGS THROUGH THE NEXT 24 HOURS AT ALL TERMINALS. SCATTERED TSRA MAY CAUSE BRIEF REDUCTIONS IN VISIBILITY TO MVFR OR EVEN BRIEFLY IFR DURING HEAVY RAIN...MOST LIKELY AT KELY BUT ALSO POSSIBLY AT KTPH AND PERHAPS EVEN KEKO. WINDS MAY GUST TO 40 KNOTS WITH ANY THUNDERSTORMS AS WELL. OTHERWISE...WINDS SHOULD MOSTLY BE LIGHT AT KELY AND KEKO...BUT A GUSTY SOUTHERLY WIND WILL PREVAIL DURING THE AFTERNOON ON SATURDAY AT KWMC AND ESPECIALLY KTPH. RCM && .FIRE WEATHER...SUBTROPICAL MOISTURE WILL CONTINUE TO SURGE NORTH FROM SOUTHERN NEVADA TODAY. AREAL COVERAGE OF WET THUNDERSTORM ACTIVITY WILL BE GREATER SOUTH OF HIGHWAY 50. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NEVADA WHERE THERE IS A POTENTIAL FOR FLASH FLOODING. ANY PREVIOUSLY BURNED AREAS COULD DEVELOP DEBRIS FLOWS EVEN WITH LIGHTER AMOUNTS OF RAIN. THE AIR MASS WILL CONTINUE TO BE UNSTABLE THROUGH EARLY NEXT WEEK HOWEVER THE POTENTIAL FOR WETTING RAINS WILL DIMINISH AS THE CORE OF THE DEEP MOISTURE SHIFTS EAST. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR NORTHEASTERN NYE COUNTY...WHITE PINE COUNTY. && 92/93/93/92
Hazardous weather outlook, Jul 14, 3:46 AM PDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 346 AM PDT SAT JUL 14 2012 NVZ030-031-033-034-036>040-151200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY- 346 AM PDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A MONSOON FLOW OF MOISTURE WILL LEAD TO INCREASED THUNDERSTORM COVERAGE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-041-151200- WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- 346 AM PDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A MONSOON FLOW OF MOISTURE WILL LEAD TO INCREASED THUNDERSTORM COVERAGE TODAY. THUNDERSTORMS WILL BE WET AND LOCALLY HEAVY RAIN MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jul 14, 1:02 PM PDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 102 PM PDT SAT JUL 14 2012 NVZ037-142045- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 102 PM PDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 145 PM PDT... AT 100 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF GARDEN PASS...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND DEADLY LIGHTNING. * LOCATIONS IMPACTED INCLUDE... GARDEN PASS... && LAT...LON 3991 11608 3968 11597 3957 11647 3973 11656 TIME...MOT...LOC 2002Z 249DEG 15KT 3968 11640 BB
Special weather statement, Jul 14, 1:51 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 151 PM PDT SAT JUL 14 2012 NVZ034-038-142115- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 151 PM PDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 215 PM PDT... AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF JIGGS...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL PASS OVER STATE ROUTE 228 SOUTH OF JIGGS. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH PEA SIZED HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY... && LAT...LON 4046 11565 4025 11551 4014 11582 4030 11594 TIME...MOT...LOC 2050Z 240DEG 6KT 4027 11578 RLC
Special weather statement, Jul 14, 1:55 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 155 PM PDT SAT JUL 14 2012 NVZ037-142130- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 155 PM PDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 230 PM PDT... AT 151 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF GRASS VALLEY...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH PEA SIZED HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN EUREKA COUNTY... RURAL CENTRAL EUREKA COUNTY... && LAT...LON 3991 11637 3977 11619 3963 11646 3978 11659 TIME...MOT...LOC 2055Z 252DEG 7KT 3975 11644 RLC
Special weather statement, Jul 14, 1:57 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 157 PM PDT SAT JUL 14 2012 NVZ037-142130- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 157 PM PDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EUREKA COUNTY UNTIL 230 PM PDT... AT 156 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES SOUTHWEST OF PINTO SUMMIT...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...PEA SIZED HAIL AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN EUREKA COUNTY... && LAT...LON 3947 11611 3934 11599 3923 11632 3936 11643 TIME...MOT...LOC 2057Z 239DEG 24KT 3931 11627 RLC
Special weather statement, Jul 14, 2:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT SAT JUL 14 2012 NVZ035-037-038-142145- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-SOUTHWEST ELKO COUNTY NV-WHITE PINE COUNTY NV- 213 PM PDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EUREKA...EXTREME NORTHWESTERN WHITE PINE AND EXTREME SOUTHERN ELKO COUNTIES UNTIL 245 PM PDT... AT 210 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES NORTHEAST OF GARDEN PASS...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN EUREKA COUNTY... RURAL SOUTHERN ELKO COUNTY ALONG STATE ROUTE 288... && LAT...LON 4026 11587 4007 11570 3999 11596 4008 11608 TIME...MOT...LOC 2112Z 236DEG 8KT 4007 11597 DD
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:38 PM PDT | Special Weather Statement | LKN | 37 min | |
| Jul 13, 6:00 PM PDT | Areal Flood Advisory | LKN | Nye | 2 hr |
| Jul 14, 1:02 PM PDT | Special Weather Statement | LKN | Eureka | 43 min |
| Jul 14, 1:12 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jul 14, 1:44 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 5 hr |
| Jul 14, 1:51 PM PDT | Special Weather Statement | LKN | 24 min | |
| Jul 14, 1:55 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| Jul 14, 1:57 PM PDT | Special Weather Statement | LKN | 33 min | |
| Jul 14, 2:42 PM PDT | Special Weather Statement | LKN | Eureka | 33 min |
| Jul 14, 2:58 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 32 min |
| Jul 14, 3:37 PM PDT | Special Weather Statement | LKN | 23 min | |
| Jul 14, 4:08 PM PDT | Special Weather Statement | LKN | White Pine | 22 min |
| Jul 14, 4:47 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jul 14, 4:57 PM PDT | Flash Flood Warning | LKN | Eureka, Lander, White Pine | 100 min |
Nearby
Special Weather Statements in Nevada, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.